MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. LEVEL 1® TEMPERATURE-SENSING FOLEY CATHETER; CATHETER, UROLOGICAL

SMITHS MEDICAL ASD, INC. LEVEL 1® TEMPERATURE-SENSING FOLEY CATHETER; CATHETER, UROLOGICAL
Catalog Number FC400-18
Medical Device Problem Code Invalid Sensing (2293)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: country of origin: (b)(6).
 
Event or Problem Description
It was reported that during use of this level 1® temperature-sensing foley catheter, the temperature display was inaccurate, causing delay in treatment for infection.The catheter had been in use approximately 15 days prior to this issue.The reading measured 37° whereas the central catheter measured 39.2°.Medical treatment was prescribed, and the infection resolved.No permanent injury was reported.

Brand Name
LEVEL 1® TEMPERATURE-SENSING FOLEY CATHETER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6804995
Report Number3012307300-2017-01905
Device Sequence Number1039400
Product Code KOD
UDI-Device Identifier10695085000518
UDI-Public10695085000518
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K873448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Pharmacist
Device Expiration Date02/28/2019
Device Catalogue NumberFC400-18
Device Lot Number935905
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2017
Initial Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;